MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number H7877001028471
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).Device available for return.
 
Event or Problem Description
As reported to angiodynamics on april 18, 2017: during an rfa procedure the electrosurgical device lost one termopar which remained inside the trocar.No piece of the device remained inside of the patient.It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a fractured tine (termopar) could not be confirmed because no sample was returned for evaluation.Without receiving product to evaluate, a root cause cannot be determined.A possible contributing factor could have been if the device was twisted while the tines were deployed in the tissue.This could cause the tines to bend/break.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instruction for use, which is supplied to the user with this catalog number contains the following statement: warnings: do not twist or exert high forces on the device while it is deployed in the tissue.This may cause the needles to break and remain in the tissue.Do not remove the device without ensuring that the needles are fully retracted within the trocar.This may cause the needles to break and remain in the tissue.Do not bend or kink the trocar or the needles.This may cause damage and result in a non-functional device.Precautions: if retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose by alternating between a slightly retracted and a deployed position (while holding the main body with one hand and the trocar (at the point of insertion) with the other hand).The saline solution will generally soften the ablated tissue surrounding the electrodes.Once the ablated tissue softens, the arrays can be worked loose from the tissue and fully retracted.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference# (b)(4).

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6572949
Report Number1056436-2017-00081
Device Sequence Number16388925
Product Code GEI
UDI-Device IdentifierH7877001028471
UDI-PublicH7877001028471
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Catalogue NumberH7877001028471
Device Lot Number4992293
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer04/18/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1